How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10582
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

I'm Rebecca and I've been on venlafaxine 185mg each day

Customer Question

Hi I'm Rebecca and I've been on venlafaxine 185mg each day and prpanonal and pregabalin. They say I have gad but since they increased my venlafaxine from 75mg up my anxiety was unbearable and I'm manic I can't sleep not even with zopiclone and my thoughts are racing and racing I can't sit still what do you think this is please?
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.
*This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area.
Hello I believe I may be able to help you with your concern. I am so sorry that you are experiencing this increase in symptoms related to your increase of the Venlafaxine. There are two possibilities here…1) The Venlafaxine may be a bad antidepressant for you because that medication increases Norepinephrine (adrenaline), which can increase anxiety, agitation, and insomnia for people that are sensitive to it. So when your doctor increased your Venlafaxine, this most likely caused the increase in Norepinephrine which could have increased your anxiety. If is the case than switching to a SSRI antidepressant would help alleviate the symptoms you are experiencing. SSRI antidepressants are routinely used to treat anxiety, especially those that are sensitive to norepinephrine increases. 2)The other possibility is that you may have an underlying Bipolar Disorder and switching to a mood stabilizer would be more effective for you since individuals who have an underlying Bipolar Disorder will go into a Manic episode when treated solely with an antidepressant. At this point it would be jumping to conclusions to suggest Bipolar Disorder since you already had anxiety issues before hand, so most likely the Venlafaxine’s Norepinephrine increase caused your symptoms unfortunately.
I hope this answers your questions and gives you some guidance on this issue. I truly wish you all the best with your continued treatment. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.
If you are satisfied with my answer, I would truly appreciate it if you can take the time and provide me with a positive rating so that I can receive credit for helping you. Thank you
Expert:  Dr. Z replied 1 year ago.
Hello, I was checking in to see if you have any further questions or concerns that you would like me to address on this issue?
If you are satisfied with my answer, I would truly appreciate it if you can take the time and provide me with a positive rating so that I can receive credit for helping you. Thank you